Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Pittsburgh, PA

March 28, 2012Fayette County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 28, 2012, 12:08 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 12:08 PM EDT (16:08 UTC)
Expired
Mar 28, 2012, 12:30 PM EDT
In force
22 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Fayette County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 93 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 12:16 PM EDTHAIL 1Indian Head, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 461 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
461 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS51 KPBZ 281608
SVRPBZ
PAC051-129-281630-
/O.NEW.KPBZ.SV.W.0008.120328T1608Z-120328T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1208 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTH CENTRAL WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 1230 PM EDT

* AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF DONEGAL...MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  DONEGAL...SEVEN SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4011 7918 4011 7922 4009 7922 4009 7925
      3996 7935 3999 7952 4017 7947 4013 7917
TIME...MOT...LOC 1607Z 280DEG 62KT 4005 7939

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:50 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 28, 10:50 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1050 AM EDT WED MAR 28 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS WITH THE CHANCE OF THUNDERSTORMS
TO THE UPPER OHIO VALLEY REGION TODAY. SEASONABLY COOL WEATHER
WILL FOLLOW FOR THURSDAY...BUT LOOK FOR INCREASED RAIN CHANCES
AGAIN ON FRIDAY AS LOW PRESSURE APPROACHES THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SURFACE WARM FRONT IS ADVANCING NORTHEASTWARD ACROSS THE AREA
THIS MORNING...WITH ELEVATED CONVECTION GENERALLY DRIVEN BY STEEP
MID-LEVEL LAPSE RATES SPAWNING THUNDERSTORMS THAT HAVE CROSSED THE
PITTSBURGH METRO AREA THIS MORNING. THUNDERSTORMS CONTINUE TO
BISECT THE FORECAST AREA...WITH THEIR SOUTHWARD PROGRESS LIKELY
BECOMING INCREASINGLY RETARDED AS THE AFTERNOON ENSUES DUE TO MID-
LEVEL FORCING STARTING TO SHEAR OFF TO THE EAST. SHEAR IN THE 0-6
KM LAYER WILL REMAIN ROUGHLY IN THE 50 KT RANGE THROUGH THE
AFTERNOON...WHILE INSTABILITY SHOULD INCREASE AHEAD OF A SLOWLY
SOUTHWARD ADVANCING COLD FRONT BY THE AFTERNOON...THIS MAY LEAD TO
A CHANCE OF SEVERE THUNDERSTORMS YET AGAIN THIS AFTERNOON ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA. FRIES

PREVIOUS...

LOW PRESSURE MOVING ACROSS THE NORTHERN LAKES WILL PULL A COLD
FRONT ACROSS THE UPPER OHIO REGION TODAY. STRONG WARM ADVECTION IN
ADVANCE OF THE LOW HAS DEVELOPED A SHALLOW INVERSION AND WILL
INITIALLY CAP THE BOUNDARY LAYER. HOWEVER...SUFFICIENT FUEL/INSTABILITY
IS INDICATED FOR DEVELOPMENT OF SOME ELEVATED SHOWERS/POSSIBLE
THUNDERSTORMS THIS MORNING...WHICH SHOULD BECOME MORE SURFACE
BASED AS THE FRONT AND THE DAY PROGRESS. OVERALL SEVERE POTENTIAL
REMAINS LOW DESPITE FAVORABLE DEEP LAYER SHEAR WITH LIMITATIONS
IMPOSED BY A LACK OF INSTABILITY.

MODELS ARE IN GENERAL AGREEMENT IN MORE RAPID PASSAGE OF THE FRONT THAN
PREVIOUSLY DEPICTED...SO ADJUSTMENTS THIS MORNING FEATURE FADING
PRECIP PROBABILITIES DURING THE AFTERNOON. ALSO OF INTEREST FOR
THE AFTERNOON IS THE AFOREMENTIONED STRONG WIND FIELD IN CONJUNCTION
WITH THE STEEPENING LOW LAPSE RATE AS DISPLAYED VIA MODEL
SOUNDINGS. WIND GUSTS HAVE THUS BEEN INCREASED...BUT ARE EXPECTED
TO REMAIN BELOW ADVISORY THRESHOLDS.

COLDER AIR IS PROJECTED TO ADVECT OFF THE LAKES TONIGHT...AND LOW
INVERSION LEVELS SHOULD PRECLUDE MUCH THE WAY OF SHOWERS. SMALL
PRECIP PROBABILITIES WERE TWEAKED TO FAVOR AREAS IN LEE OF THE
LAKES AND THE RIDGES. PROJECTED TEMPERATURE PROFILE ALSO IS
INDICATIVE OF SOME FROZEN PRECIP OVER NORTHERN COUNTIES...SNOW
SHOWER MENTION WAS THUS ADDED.

NEAR TERM TEMPERATURES WERE FORECAST USING TWEAKED SREF MEANS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BUILDING HIGH PRESSURE SHOULD SNUFF ANY LINGERING SHOWERS BY
MIDDAY THURSDAY...AND CONTINUED COLD ADVECTION SHOULD HOLD
TEMPERATURES A FEW DEGREES BELOW THE SEASONAL NORMALS. THE SURFACE
HIGH PRESSURE AXIS IS NAM/GFS FORECAST TO SLIDE ACROSS THE UPPER
OHIO ON THURSDAY NIGHT...AND THE AIRMASS WILL BE PLENTY DRY FOR A
PERIOD OF RADIATIONAL COOLING BEFORE WARM...MOIST ADVECTION
RESUMES IN ADVANCE OF MIDWESTERN LOW PRESSURE. ANOTHER FREEZE IS
THUS FORECAST...BUT DURATION/MAGNITUDE LOOKS TO BE LIMITED AS MID LEVEL
CLOUDINESS INCREASES.

ANOTHER SHORTWAVE IS FORECAST FOR A FRIDAY APPROACH AND SATURDAY
EXIT...HENCE CHANCE POPS WERE MAINTAINED FOR THE CLOSE OF THE WORK
WEEK...FOLLOWED BY DIMINISHED NUMBERS INTO THE WEEKEND.

SHORT TERM TEMPERATURES SHOULD AVERAGE OUT FAIRLY CLOSE TO NORMAL
AND WERE FORECAST USING A BLEND OF SREF AND GFS MOS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
PROGRESSIVE PATTERN IS GFS/ECMWF DEPICTED FOR THE LONG TERM PERIOD
AND AS SENSIBLE WEATHER WILL THUS BE SHORTWAVE DEPENDENT...FORECAST
WILL GENERALLY BE OF PERSISTENCE AND ALTERATIONS MINIMAL THIS
MORNING. WITH THE JET PROJECTED TO MEANDER OVER...OR NORTH OF THE
GREAT LAKES...TEMPERATURES WERE FORECAST ABOVE THE SEASONAL
AVERAGES USING TWEAKED HPC GUIDANCE.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
MAIN AVIATION CONCERN THROUGH 14Z WILL BE LOW LEVEL WIND SHEAR.

RECENT NAM MODEL PROFILES SHOW A VERY STRONG AND SHALLOW SURFACE
INVERSION THIS MORNING, WITH BASE 1 KFT AGL, HAVING SURFACE WINDS FROM
THE SOUTH AT 5-10 KTS. RADAR VERTICAL WIND PROFILES AND NAM MODEL
PROFILES SHOW WINDS FROM THE SOUTHWEST AND WEST 35-50 KTS IN THE
LAYER 1-2 KFT AGL WILL CONTINUE TODAY.

BLEND OF HIGH RESOLUTION MODEL OUTPUT SHOW VERTICAL MIXING,
ACCOMPANYING THE COLD FRONTAL PASSAGE 14Z-18Z, DEEPENING THE SURFACE
LAYER WHICH WILL THEN TAP THE FAST WINDS ALOFT AND CAUSE SOUTHWEST
TO WEST SURFACE WINDS TO GUST TO 25-30 KTS THROUGH 22Z.

FLIGHT CONDITIONS SHOULD BE MAINLY VFR THROUGH 06Z, DESPITE PASSAGE OF
FRONTAL BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
14Z-18Z, AS HAVE TOO LOW CONFIDENCE TO MENTION. TIMING OF SHOWERS
HAS BEEN BASED ON RECENT WRF-NMM AND HRRR MODEL OUTPUT.

COLD POOL STRATOCUMULUS LATE TONIGHT INTO THURSDAY MORNING MAY
PROMOTE A PERIOD OF MVFR CEILINGS.

OUTLOOK...THURSDAY THROUGH SUNDAY...
VFR THURSDAY AFTERNOON INTO FRIDAY. RESTRICTIONS THEN POSSIBLE DUE
TO SHOWERS FROM A LOW PRESSURE SYSTEM PASSAGE FRIDAY NIGHT INTO
SATURDAY, AND LINGERING COLD POOL CLOUDS SUNDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 28, 9:58 AM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 AM EDT WED MAR 28 2012

PAZ007>009-013-015-016-291400-
MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA-
958 AM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029-031-
073>076-WVZ001>004-012-021>023-041-291400-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
958 AM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THROUGH THIS
AFTERNOON. THE PRIMARY THREATS WILL BE FROM DAMAGING WIND GUSTS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 28, 11:08 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1108 AM EDT WED MAR 28 2012

PAZ023-073-074-281545-
INDIANA PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
1108 AM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WESTMORELAND AND
SOUTHWESTERN INDIANA COUNTIES...

AT 1107 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LATROBE...MOVING EAST AT 65 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  LATROBE...            DERRY...              BLAIRSVILLE...
  LIGONIER...           LAUREL MOUNTAIN STATE PARK...
  NEW FLORENCE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4036 7899 4016 7914 4022 7950 4046 7939
      4042 7896
Local storm report, Mar 28, 11:13 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 AM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HAIL             LIGONIER                40.24N  79.24W
03/28/2012  E0.75 INCH       WESTMORELAND       PA   PUBLIC

&&

EVENT NUMBER PBZ1200354

WOODRUM
Special weather statement, Mar 28, 11:18 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1118 AM EDT WED MAR 28 2012

OHZ057>059-068-069-281545-
BELMONT OH-GUERNSEY OH-MONROE OH-MUSKINGUM OH-NOBLE OH-
1118 AM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT NOBLE...NORTHWESTERN MONROE...
SOUTHEASTERN MUSKINGUM...SOUTHERN GUERNSEY AND SOUTHWESTERN BELMONT
COUNTIES...

AT 1115 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CUMBERLAND...MOVING EAST AT 55 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL IN NORWICH. IN
ADDITION...WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  RURALDALE...          PHILO...              NEW CONCORD...
  HIGH HILL...          DUNCAN FALLS...       CUMBERLAND...
  CHANDLERSVILLE...     CANNELVILLE...
  BLUE ROCK STATE PARK...                     BYESVILLE...
  BELLE VALLEY...       WOLF RUN STATE PARK...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4002 8171 3993 8094 3959 8135 3960 8139
      3964 8146 3958 8147 3958 8159 3966 8159
      3967 8165 3975 8165 3977 8208 3982 8209

WOODRUM
Local storm report, Mar 28, 11:37 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1137 AM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     HAIL             WEIRTON                 40.42N  80.56W
03/28/2012  U0.50 INCH       HANCOCK            WV   PUBLIC

            EVENT OCCURRED BETWEEN 926 AM 03/28/2012 AND 941 AM
            03/28/2012

0959 AM     HAIL             IMPERIAL                40.47N  80.28W
03/28/2012  U1.00 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 944 AM 03/28/2012 AND 959 AM
            03/28/2012

0959 AM     HAIL             IMPERIAL                40.45N  80.24W
03/28/2012  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

1003 AM     HAIL             KITTANNING              40.82N  79.43W
03/28/2012  U0.50 INCH       ARMSTRONG          PA   PUBLIC

            EVENT OCCURRED BETWEEN 948 AM 03/28/2012 AND 1003 AM
            03/28/2012

1004 AM     HAIL             CABOT                   40.79N  79.75W
03/28/2012  U0.25 INCH       BUTLER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 949 AM 03/28/2012 AND 1004 AM
            03/28/2012

1005 AM     HAIL             MCDONALD                40.37N  80.23W
03/28/2012  E0.75 INCH       WASHINGTON         PA   PUBLIC

1006 AM     HAIL             PITTSBURGH              40.50N  79.91W
03/28/2012  U0.88 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 951 AM 03/28/2012 AND 1006 AM
            03/28/2012

1007 AM     HAIL             BRIDGEVILLE             40.34N  80.13W
03/28/2012  U0.50 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 952 AM 03/28/2012 AND 1007 AM
            03/28/2012

1010 AM     HAIL             PITTSBURGH              40.37N  80.02W
03/28/2012  U0.25 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 955 AM 03/28/2012 AND 1010 AM
            03/28/2012

1011 AM     HAIL             BETHEL PARK             40.32N  80.04W
03/28/2012  U0.50 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 956 AM 03/28/2012 AND 1011 AM
            03/28/2012

1012 AM     HAIL             PITTSBURGH              40.33N  80.08W
03/28/2012  U0.88 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 957 AM 03/28/2012 AND 1012 AM
            03/28/2012

1013 AM     HAIL             BETHEL PARK             40.32N  80.04W
03/28/2012  U0.50 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 958 AM 03/28/2012 AND 1013 AM
            03/28/2012

1015 AM     HAIL             BRIDGEVILLE             40.34N  80.13W
03/28/2012  U0.88 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 1000 AM 03/28/2012 AND 1015 AM
            03/28/2012

1017 AM     HAIL             PITTSBURGH              40.34N  79.98W
03/28/2012  U0.25 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 1002 AM 03/28/2012 AND 1017 AM
            03/28/2012

1018 AM     HAIL             PITTSBURGH              40.37N  80.02W
03/28/2012  U0.50 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 1003 AM 03/28/2012 AND 1018 AM
            03/28/2012

1020 AM     HAIL             MCKEESPORT              40.33N  79.80W
03/28/2012  U0.50 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 1005 AM 03/28/2012 AND 1020 AM
            03/28/2012

1021 AM     HAIL             GLASSPORT               40.33N  79.89W
03/28/2012  U0.88 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 1006 AM 03/28/2012 AND 1021 AM
            03/28/2012

1023 AM     HAIL             IRWIN                   40.32N  79.72W
03/28/2012  U0.75 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1008 AM 03/28/2012 AND 1023 AM
            03/28/2012

1026 AM     HAIL             MCKEESPORT              40.30N  79.81W
03/28/2012  U0.50 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 1011 AM 03/28/2012 AND 1026 AM
            03/28/2012

1028 AM     HAIL             GLASSPORT               40.32N  79.89W
03/28/2012  E1.00 INCH       ALLEGHENY          PA   MEDIA

            RELAYED VIA MEDIA

1031 AM     HAIL             IRWIN                   40.32N  79.72W
03/28/2012  U0.50 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1016 AM 03/28/2012 AND 1031 AM
            03/28/2012

1032 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U0.50 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1017 AM 03/28/2012 AND 1032 AM
            03/28/2012

1033 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U0.25 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1018 AM 03/28/2012 AND 1033 AM
            03/28/2012

1035 AM     HAIL             MCKEESPORT              40.30N  79.81W
03/28/2012  U0.50 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 1020 AM 03/28/2012 AND 1035 AM
            03/28/2012

1035 AM     HAIL             IRWIN                   40.32N  79.70W
03/28/2012  E0.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

1038 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U0.88 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1023 AM 03/28/2012 AND 1038 AM
            03/28/2012

1039 AM     HAIL             GREENSBURG              40.30N  79.54W
03/28/2012  E0.75 INCH       WESTMORELAND       PA   PUBLIC

1040 AM     HAIL             PITTSBURGH              40.43N  79.98W
03/28/2012  U0.25 INCH       ALLEGHENY          PA   PUBLIC

            EVENT OCCURRED BETWEEN 1025 AM 03/28/2012 AND 1040 AM
            03/28/2012

1041 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U0.50 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1026 AM 03/28/2012 AND 1041 AM
            03/28/2012

1042 AM     HAIL             LATROBE                 40.28N  79.40W
03/28/2012  U0.50 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1027 AM 03/28/2012 AND 1042 AM
            03/28/2012

1046 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U0.88 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1031 AM 03/28/2012 AND 1046 AM
            03/28/2012

1049 AM     HAIL             LATROBE                 40.31N  79.38W
03/28/2012  M0.88 INCH       WESTMORELAND       PA   EMERGENCY MNGR

            LATROBE HOSPITAL

1052 AM     HAIL             LIGONIER                40.24N  79.24W
03/28/2012  E0.75 INCH       WESTMORELAND       PA   PUBLIC

1055 AM     HAIL             LIGONIER                40.24N  79.24W
03/28/2012  U0.75 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1040 AM 03/28/2012 AND 1055 AM
            03/28/2012

1056 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U0.25 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1026 AM 03/28/2012 AND 1056 AM
            03/28/2012

1108 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U0.75 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1053 AM 03/28/2012 AND 1108 AM
            03/28/2012

1120 AM     HAIL             CANONSBURG              40.27N  80.15W
03/28/2012  U0.50 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1105 AM 03/28/2012 AND 1120 AM
            03/28/2012

1122 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1107 AM 03/28/2012 AND 1122 AM
            03/28/2012

1123 AM     HAIL             CANONSBURG              40.27N  80.15W
03/28/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1108 AM 03/28/2012 AND 1123 AM
            03/28/2012

1124 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1109 AM 03/28/2012 AND 1124 AM
            03/28/2012

1126 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.75 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1111 AM 03/28/2012 AND 1126 AM
            03/28/2012

&&

EVENT NUMBER PBZ0000000 PBZ0000000 PBZ1200347 PBZ0000000 PBZ0000000
PBZ1200352 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ1200353 PBZ0000000 PBZ0000000 PBZ0000000
PBZ0000000 PBZ1200351 PBZ0000000 PBZ1200350 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ1200349 PBZ1200354 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
Local storm report, Mar 28, 11:41 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1141 AM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     HAIL             LATROBE                 40.28N  79.40W
03/28/2012  U0.50 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1027 AM 03/28/2012 AND 1042 AM
            03/28/2012

1046 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U0.88 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1031 AM 03/28/2012 AND 1046 AM
            03/28/2012

1049 AM     HAIL             LATROBE                 40.31N  79.38W
03/28/2012  M0.88 INCH       WESTMORELAND       PA   EMERGENCY MNGR

            LATROBE HOSPITAL

1052 AM     HAIL             LIGONIER                40.24N  79.24W
03/28/2012  E0.75 INCH       WESTMORELAND       PA   PUBLIC

1055 AM     HAIL             LIGONIER                40.24N  79.24W
03/28/2012  U0.75 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1040 AM 03/28/2012 AND 1055 AM
            03/28/2012

1056 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U0.25 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1026 AM 03/28/2012 AND 1056 AM
            03/28/2012

1108 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U0.75 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1053 AM 03/28/2012 AND 1108 AM
            03/28/2012

1114 AM     HAIL             GREENSBURG              40.34N  79.52W
03/28/2012  U1.00 INCH       WESTMORELAND       PA   PUBLIC

            EVENT OCCURRED BETWEEN 1059 AM 03/28/2012 AND 1114 AM
            03/28/2012

1120 AM     HAIL             CANONSBURG              40.27N  80.15W
03/28/2012  U0.50 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1105 AM 03/28/2012 AND 1120 AM
            03/28/2012

1122 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1107 AM 03/28/2012 AND 1122 AM
            03/28/2012

1123 AM     HAIL             CANONSBURG              40.27N  80.15W
03/28/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1108 AM 03/28/2012 AND 1123 AM
            03/28/2012

1124 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.25 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1109 AM 03/28/2012 AND 1124 AM
            03/28/2012

1126 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U0.75 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1111 AM 03/28/2012 AND 1126 AM
            03/28/2012

1128 AM     HAIL             WASHINGTON              40.16N  80.25W
03/28/2012  U1.00 INCH       WASHINGTON         PA   PUBLIC

            EVENT OCCURRED BETWEEN 1113 AM 03/28/2012 AND 1128 AM
            03/28/2012

&&

EVENT NUMBER PBZ0000000 PBZ0000000 PBZ1200349 PBZ1200354 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000
Special weather statement, Mar 28, 11:45 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1145 AM EDT WED MAR 28 2012

OHZ068-069-WVZ012-281615-
MONROE OH-NOBLE OH-WETZEL WV-
1145 AM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT NOBLE...SOUTHERN MONROE AND
SOUTHWESTERN WETZEL COUNTIES...

AT 1141 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CALDWELL...MOVING EAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WOLF RUN STATE PARK...                      SARAHSVILLE...
  DUDLEY...             CALDWELL...           BELLE VALLEY...
  SUMMERFIELD...        HARRIETTSVILLE...     GRAYSVILLE...
  ANTIOCH...            BENWOOD...            FLY...
  PORTERS FALLS...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3975 8165 3986 8150 3982 8130 3977 8133
      3961 8058 3946 8067 3947 8071 3959 8086
      3958 8090 3960 8095 3954 8104 3957 8105
      3957 8126 3960 8128 3960 8139 3964 8146
      3959 8147 3963 8160 3966 8159 3967 8165

WOODRUM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:52 AM EDTSpecial Weather StatementPBZForest, Venango38 min
Mar 28, 8:16 AM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson, Venango44 min
Mar 28, 8:28 AM EDTSpecial Weather StatementPBZArmstrong47 min
Mar 28, 9:16 AM EDTSpecial Weather StatementPBZArmstrong, Indiana, Westmoreland44 min
Mar 28, 9:17 AM EDTSpecial Weather StatementPBZBeaver28 min
Mar 28, 9:38 AM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington, Westmoreland37 min
Mar 28, 9:49 AM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler, Indiana, Westmoreland41 min
Mar 28, 10:15 AM EDTSevere Thunderstorm WarningPBZAllegheny, Indiana, Westmoreland45 min
Mar 28, 10:48 AM EDTSpecial Weather StatementPBZWashington27 min
Mar 28, 11:08 AM EDTSpecial Weather StatementPBZWestmoreland37 min
Mar 28, 11:23 AM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland52 min
Mar 28, 12:14 PM EDTSpecial Weather StatementPBZGreene31 min
Mar 28, 12:33 PM EDTSpecial Weather StatementPBZFayette27 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.